×

zbMATH — the first resource for mathematics

Solution of non-integer order differential equations via the Adomian decomposition method. (English) Zbl 0772.34009
Let \(D^ \alpha_{0+}y\), \(\text{Re} \alpha>0\), be the Riemann-Liouville fractional derivative of order \(\alpha\) [see the book by S. G. Samko, the reviewer and O. I. Marichev, Integrals and derivatives of fractional order and some of their applications (1987; Zbl 0617.26004), §2]. In this paper the decomposition method developed by G. Adomian [Nonlinear stochastic operator equations (1986; Zbl 0609.60072); Math. Comput. Modelling 13, 17-43 (1990; Zbl 0713.65051), etc.] is used to obtain the known solution \(y(x)\) of the differential equation of order 1/2: \(D^{1/2}_{0+}y+y=0\). The explicit solution \[ y(x)=cx^{\alpha-1}E_{\alpha,\alpha}(\lambda x^ \alpha),\;E_{\alpha,\alpha}(z)=\sum^ \infty_{k=0}{z^ k\over\Gamma(\alpha k+\alpha)} \] \(c\) being an arbitrary real constant, of more general equation of fractional order \(\alpha\): \(D^ \alpha_{0+}y-\lambda y=0\), \(0<\alpha<1\), \(\lambda\in C\), was found by M. M. Dzherbashyan [Izv. Akad. Nauk SSSR, Ser. Mat. 32, 1075-1111 (1968)]. In this connection see also §§40, 43 in the above book of S. G. Samko, the reviewer and O. I. Marichev. We note that the relation for the incomplete Gamma function (page 22 of the paper) is wrong and therefore the expression given in (2.5) is not the solution of the equation \(D^{1/2}_{0+}y+y=0\).

MSC:
34A25 Analytical theory of ordinary differential equations: series, transformations, transforms, operational calculus, etc.
26A33 Fractional derivatives and integrals
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Adomian, G., Nonlinear stochastic operator equations, (1986), Academic Press New York, NY · Zbl 0614.35013
[2] Adomian, G., A review of the decomposition method and some recent results for nonlinear equations, Mathl. comput. modelling, 13, 7, 17-43, (1990) · Zbl 0713.65051
[3] Adomian, G.; Rach, R., On linear and nonlinear integro-differential equations, J. math. anal. appl., 133, 199-201, (1986) · Zbl 0601.45009
[4] Bracewell, R.N., Fourier transformation and its application, (1978), McGraw-Hill Company New York, NY
[5] Arora, H.L.; Alshamani, J.S., Stability of differential equations of non-integer order through fixed point in the large, Indian J. pure and appl. math., 11, 3, 307-313, (1980) · Zbl 0449.34037
[6] Barrett, J.H., Differential equations of non-integer order, Cand. math., 6, 529-541, (1954) · Zbl 0058.10702
[7] Oldham, K.B.; Spanier, J., The fractional calculus, (1974), Academic Press New York, NY · Zbl 0428.26004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.